Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ravikanth

Can I stop taking accutane after a month?

Recommended Posts

Hi all,

I'm 24, male.

I used to get 3 or 4 big purplish nodular acnes occasionally on my face, especially near the cheek bone area and sometimes on the forehead and used to stay for a long time. They leave scars and its very frustrating. I ordered acne solution kit online in which the main ingredient in acne gel was salicylic acid. It worked for a month well and then my acne started to burst like never before. I stopped using that kit but my acne didn't pull back. They got worse. If I take antibiotics, they go away but come back with the same intensity after I stop taking them. I waited for 4 months and my acne didn't get better. So, I wanted to try accutane but I couldn't afford accutane prescription.

I could get the sotret tablets (which will last for 5 months) with prescription from India from one of my friend coming to US. Before I started taking sotret, I took amoxicillin 500mg for 5 days. My acne cleared up pretty much and after 4 days, I started taking sotret. I weigh 138 pounds and I took 30mg per day (10mg in the afternoon and 20mg at night). From the day I started taking sotret (generic version of accutane manufactured by Ranbaxy, an Indian company), I never had any breakouts except one or two which were very small and went away quickly. When I was taking sotret, I never had any problems except for cracking of lips. It has been exactly one month for now. Yesterday, I forgot to take the tablet in the afternoon and so, I took it in the evening at about 5pm. I drank strong coffee after 3 hours of taking the 10mg tablet. After a couple of hours of drinking coffee, I started to feel very very uncomfortable, very nauseous. I don't know why, I started feeling very tensed. My heartbeat was very high. There was no pain in my abdomen but I could tell that the problem is in my abdomen. I could tell that there was some problem near my stomach and liver area. I couldn't sleep until 5am that night. I know coffee keeps you awake. But I never had this kinda problem before. If I wanted to sleep, I could fall asleep even after drinking coffee.

I don't drink coffee regularly. I drink it only when I have to study. I'm sure I had the same kinda strong coffee before and didn't have problems. Yesterday night, when I was in trouble, I suspected that my liver or something was being damaged and decided to stop taking the tablets. The thing is, I cannot go for a checkup here because I do not have a prescription from a US doctor.

I have read on various brochures on accutane

www.fda.gov/cder/foi/label/2000/18662s40lbl.pdf

www.rocheusa.com/products/accutane/pi.pdf

which say "If the total nodule count has been reduced by more than 70% prior to completing 15 to 20 weeks of treatment, the drug may be discontinued."

My question is, since I did not get any nodular acne since I started taking accutane (from a month), can I discontinue the drug? I read posts on this forum and elsewhere where many people say they saw very good results in the first month but still continued taking the drug until 6 months.

Share this post


Link to post
Share on other sites

i would say a month isnt enough you will relapse pretty quick i would of thought. you usually need 3-6 mths treatment.

Share this post


Link to post
Share on other sites

If your liver is acting up because of the drug then yes stop but I hate to be the bearer of bad news and tell you that your acne is likey going to come back. 1 month of taking the meds is not enough, normal courses are usually 5 months.

Share this post


Link to post
Share on other sites

Has anyone stopped after 1 month? If so, what happened to your acne? I'm curious because I was forced to stop after 1 month due to liver problem in blood test.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×